# SDR CA111019019

- Difficulty date: August 6, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Aircraft time: 188 hours
- Engine: Lyc AEIO540D4A5
- Propeller: Muhbr MTV9*
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: R617980D
- Condition: Unsecure
- Location: Fuel
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE PILOT WAS PERFORMING AN AEROBATIC ROUTINE DURING AN AIRSHOW. WHILE PULLING THE POWER OFF TO PERFORM A TAIL SLIDE THE ENGINE QUIT.   THE PILOT DECLARED A MAYDAY TO THE AIR BOSS AND MANAGED TO RESTART THE ENGINE.  HE THEN CANCELLED THE REST OF HIS PERFORMANCE AND CLIMBED TO RETURN TO THE CONTROLLED AIRPORT.   MECHANICS INVESTIGATED AND FOUND THAT THE ENGINE QUIT DUE TO A LACK OF FUEL PRESSURE.  THE LACK OF FUEL PRESSURE WAS THE RESULT OF AN INTERNAL NUT BACKING OFF WITHIN THE THE FUEL PUMP.  THIS RESULTED IN A FUEL LEAK.   THE NUT WAS TIGHTENED TO ELIMINATE THE LEAK AND IT THEN PERFORMED NORMALLY.  AFTER RETURNING HOME THE PUMP WAS REMOVED BY HIS AMO AND SENT FOR A COMPLETE INSPECTION.  THE PUMP WAS FOUND TO BE PERFORMING CORRECTLY BUT THE TECH AT THE COMPONENT SHOP NOTED THAT THE NUT HAS NOT BEEN STAKED TO PREVENT IT FROM BACKING OFF.  THE MECHANIC IN THE FIELD HAD NOTED THAT THERE WAS NO LOCKING DEVICE ON IT TO PREVENT IT FROM BACKING OFF BUT WAS UNAWARE THAT IT SHOULD BE STAKED.
